MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the reported device is anticipated but has not yet begun.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
An atherectomy procedure was performed in the right coronary artery (rca) with a diamondback coronary orbital atherectomy device (oad).Reportedly, the rca was extremely tortuous and guide wire advancement to the target lesion was difficult.Additional force was used to advance the device into to the lesion.On imaging, the oad appeared to bend distal to the crown, but the procedure was continued regardless of the bend.Six treatments were administered with the oad.When the device was withdrawn a short distance, imaging showed that the tip of the oad had detached.The tip was retrieved via advancement of the guideliner and slow retraction of the guide wire.The procedure was completed without further issue.An angiogram was performed to verify that the patient had experienced no adverse events, and the patient was discharged the following day.
 
Additional Manufacturer Narrative
The device was returned to csi for analysis with a driveshaft fracture on the distal side of the crown weld.Scanning electron microscope (sem) analysis identified evidence of fatigue striations on the fractured faces of the driveshaft filars.The exact cause of the fractured driveshaft could not be confirmed.The crown was not returned with the oad.Additional follow-up was performed to determine whether the crown could have been left in situ, and field staff stated that extensive imaging was done post-procedure.Sem analysis identified corrosion along the crown weld location.It is possible that exposure to saline for an extended period of time after the procedure allowed corrosion formation in the crown weld and resulted in crown material separation from the driveshaft and weld.However, the exact cause of the crown detachment is unknown.At the conclusion of the failure analysis investigation the reported event was confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key7828672
Report Number3004742232-2018-00269
Device Sequence Number1287053
Product Code MCX
UDI-Device Identifier10852528005169
UDI-Public(01)10852528005169(17)190430(10)190232
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberDBEC-125
Device Catalogue Number70058-02
Device Lot Number190232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer09/24/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1